MAUDE Adverse Event Report: WELLSPECT HEALTHCARE NAVINA CLASSIC SYSTEM; NAVINA REGULAR CATHETER SET

WELLSPECT HEALTHCARE NAVINA CLASSIC SYSTEM; NAVINA REGULAR CATHETER SET
Model Number 68940
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pain (1994)
Date of Event 03/16/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Based on the information available, a definitive device related cause could not be determined.The device was not returned for evaluation, and a review of the manufacturing batch documentation revealed no deviations or abnormalities.All in process and final inspection tests, including burst diameter testing, were within specification.The patient has pre existing spina bifida, reduced her bowel medications independently, and had not had a satisfactory bowel movement for several days before the event, suggesting constipation, which is known to increase resistance during rectal catheter inflation.These patient specific factors could contribute to balloon stress and rupture.The reported foley expulsion with the balloon intact is more consistent with mechanical traction during transfer rather than an interaction with the navina device, as no mechanism is known by which the device would expel an indwelling foley.Given the absence of product defects and the presence of multiple use related and clinical factors, the event is more likely related to patient condition and use environment rather than a device malfunction.The complaint will be monitored through post market surveillance, and the report will be updated if additional information becomes available.
 
Event or Problem Description
Young female patient, who has a history of spina bifida, was using the manual navina classic system with rectal balloon catheter at home under the care of her mother (caregiver).According to the caregiver, the rectal balloon ruptured twice on the same day while inflating with approximately 3-4 pumps of air.The caregiver reports that the rectal catheter was lubricated appropriately and inserted to the correct depth.She stated that similar balloon failures have occurred in the past.The caregiver also reported a separate event involving the patient's foley catheter.After transferring from the toilet back to the bed, the caregiver found that the foley catheter had been unintentionally expelled with the balloon still intact.The patient was taken to the emergency department, where the foley was reinserted.The caregiver questioned whether this expulsion could be related to the use of the navina system.It was explained to her that this is unlikely, as removal of an intact foley balloon typically requires considerable traction and may have occurred during patient transfer.The patient has experienced some vaginal discomfort and back pain.Back pain is common for her due to underlying spina bifida.There has been no vaginal bleeding, and although the patient previously had a yeast infection, there is no current indication of acute infection.The caregiver reported that the patient initially had good therapeutic effect with the navina system but subsequently reduced her prescribed bowel medications on her own.The patient's last satisfactory bowel movement was approximately four days prior to this report.Based on the caregiver's description, constipation may have contributed both to reduced navina effectiveness and to the balloon failures, as the caregiver noted that similar events in the past were associated with constipation and hard stool.The caregiver was advised to discontinue navina use if the patient experiences pain, and to consult the healthcare provider before resuming treatment.

Brand Name
NAVINA CLASSIC SYSTEM
Common Device Name
NAVINA REGULAR CATHETER SET
Manufacturer (Section D)
WELLSPECT HEALTHCARE
aminogatan 1
p.o. box 14
molndal, SE-43 121
SW  SE-43 121
Manufacturer (Section G)
WELLSPECT HEALTHCARE
aminogatan 1
p.o. box 14
molndal, SE-43 121
SW   SE-43 121
Manufacturer Contact
emad ramzi
aminogatan 1
p.o.box 14
molndal, SE-43-121
SW   SE-43121
MDR Report Key24625993
Report Number3009632672-2026-00009
Device Sequence Number15720428
Product Code KNT
UDI-Device Identifier07333387024745
UDI-Public07333387024745
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K190977
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial
Report Date (Section B) 03/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number68940
Device Catalogue Number6894040
Device Lot Number668425
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/16/2026
Initial Report FDA Received Date03/18/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexFemale